|Slow CD4 increase
Apr 11, 2011
Hello, and thanks in advance. I was diagnosed with HIV 2 years ago with a CD4 count of 41 and my viral load reached 70 thousand. I was 26. My doctor started my treatment with bactrim but I ended up in the hospital and later it was determined that I was alergic to it so I was later switched to Dapsone which I wasn't alergic to. After that I started my treatment with Atripla and within 2 weeks my CD4 increased to 70. Within 6 months increased to 130 and has been increasing very slowly. Took me 2 years to reach 200. But lately I've noticed that is not increasing at all. It even decreased 2 within 3 months and then it increased again. The doctor I started with was great but I have moved since and I had to switch doctors. My new doctor says "slowly but good". My Viral load has remained undetectable. I also have an eating disorder. I am overweight. Male 6'1" 295 lbs. I really like the Atripla treatment because it is not causing any side effects other than dizziness. My question is, should I change treatment for a CD4 increase?
| Response from Mr. Vergel
In many people, CD4 increases are fast during the first 6 months and then they slow down. In some studies, people are still slowly gaining CD4 cells counts after 5 years. But some people do not seem to go much higher than 200-300 CD4 cells.
It is impossible to predict who will be a great immunologic responder and who will not be.
Just keep taking your medications on time, get good rest, eat well, manage stress, and lead a normal life if you can. Most of us live very healthy with CD4 cells in the 200-500 range (mine have been under 400 for over 10 years)
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.